MAUDE Adverse Event Report: Hologic, Inc. BIOZORB; Marker Radiographic Implantable

Hologic, Inc. BIOZORB; Marker Radiographic Implantable
Model Number F0202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Deformity/ Disfigurement (2360); Impaired Healing (2378); Breast Mass (2439); Swollen Lymph Nodes/Glands (4432); Breast Discomfort/Pain (4504); Nodule (4551); Swelling/ Edema (4577)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Hologic has received correspondence arising from litigation.The litigation alleges that a patient of undisclosed age, on (b)(6) 2018, underwent a right breast lumpectomy with biozorb placement and a simultaneous left breast lift.Shortly thereafter, the patient was diagnosed with ductal carcinoma in her right breast, and on (b)(6) 2018, she underwent re-excision with biozorb replacement.Following the surgeries, the patient developed a painful, long-term seroma in her right breast, along with persistent pain and tenderness at the implant site, nodule formation, and lymph node swelling that continued for years.Patient required needle drainage and was told she was experiencing "delayed healing." patient was later informed that hologic had extended the expected resorption timeline for biozorb - potentially up to two years, well beyond what she had originally been told.Patient has since suffered years of chronic pain, lymph node swelling, and an inability to wear a bra or swimsuit for any meaningful length of time without significant discomfort, requiring ongoing licensed massage therapy and lymph drainage at her own expense.In (b)(6) 2026, the patient observed new, deeper dimpling and disfigurement at the implant site.On (b)(6) 2026, having researched the device, patient learned for the first time that biozorb was subject to an fda class i recall.On (b)(6) 2026, an mri revealed a non-mass enhancement.A medical professional noted that the biozorb "somewhat limits evaluation of this mass." patient was subsequently diagnosed with invasive breast cancer and, on (b)(6) 2026, underwent a right mastectomy.No other relevant information was provided.
 
Additional Manufacturer Narrative
A device history record (dhr) review was not conducted because no lot number or udi were communicated.This report is being submitted pursuant to 21 cfr part 803 based on information made available to hologic through litigation.Consistent with 21 cfr 803.16, the submission of this report is not intended, and shall not be construed, as an admission, acknowledgment, or confirmation by hologic that the device caused or contributed to the reportable event.

Brand Name
BIOZORB
Common Device Name
Marker Radiographic Implantable
Manufacturer (Section D)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key50161479
Report Number1222780-2026-00475
Device Sequence Number10572177
Product Code NEU
UDI-Device Identifier15420045513983
UDI-Public15420045513983
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF0202
Device Catalogue NumberF0202
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date08/06/2026
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown